Hail, Pottawatomie
- When
- June 25, 12:15 PM CST
- Where
- Pottawatomie County, Wamego
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.200, -96.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 25, 1:55 AM CST, 10 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KANSAS 255 AM CDT WED JUN 25 2003 MAIN CONCERNS ARE PRECIP CHANCES TODAY/TONIGHT/WEEKEND AND TEMPERATURES INTO THE WEEKEND. LATEST WATER VAPOR SHOWING UPPER TROUGH WHICH HAS BEEN OVER THE CENTRAL ROCKIES BEGINNING TO ADVANCE EASTWARD IN RESPONSE TO UPSTREAM SYSTEM OVER THE PACIFIC NORTHWEST. COLD FRONT AND OUTFLOW BOUNDARIES MAKING STEADY PROGRESS SOUTHEASTWARD ACROSS THE WESTERN PORTIONS OF NC KS AND SHOULD MOVE INTO CNK EARLY THIS MORNING. SCT CONVECTION ALONG AND BEHIND FRONT SHOULD GRADUALLY SPREAD INTO THE FAR NORTHWEST CWA THIS MORNING AND WILL WORD AS CATEGORICAL THERE WITH CHANCE POPS THIS MORNING FURTHER EAST ACROSS THE REMAINDER OF THE CWA (HIGHEST WEST). AS SFC HEATING TAKES PLACE THIS MORNING AND UPPER LEVEL SYSTEM EDGES EASTWARD INTO THE PLAINS...EXPECT CAPPING TO GIVE WAY TO THUNDERSTORMS INCREASING ALONG FRONT INTO THE AFTERNOON. WILL CONTINUE LIKELY POPS OVER THE EASTERN 1/2 OF CWA ALONG AND AHEAD OF THE FRONT WITH CHANCE POPS IN THE NORTH CENTRAL. CLOUDS AND ANY PRECIP AREAS THROUGH MIDDAY WITH BE CRITICAL ON HOW HIGH TEMPS RISE TODAY...BUT FOR NOW WILL GO FROM MID 80S NORTH CENTRAL TO NEAR 90 EAST WITH SUCH A WARM START TO THE DAY...ALTHOUGH FROPA AND CLOUDS EARLY IN THE NORTH CENTRAL SHOULD SLOW TEMP RISE. LINE OF THUNDERSTORMS LIKELY ALONG THE FRONT FROM NORTHEAST TO SOUTHWEST THROUGH CWA BY LATE AFTERNOON WILL WARRANT CONTINUED LIKELY POPS SOUTHEAST CWA THIS EVENING...THEN RAPIDLY DECREASING THERE LATE EVENING ON. SEVERE POTENTIAL WITH LOCALLY HEAVY RAINFALL WILL CONTINUE WITH THE STORMS FROM THE AFTERNOON INTO THE EVENING. WILL HAVE TO WATCH AREAS WHICH HAD EXCESSIVE RAINFALL EARLIER THIS WEEK FOR ANY ADDITIONAL HEAVY RAIN...ALTHOUGH THE EAST CENTRAL APPEARS MOST LIKELY AREA TO RECEIVE HEAVIEST RAINFALL...WHICH HAD THE LEAST RAINFALL EARLIER IN THE WEEK. WILL KEEP WESTERN CWA DRY TONIGHT WITH DECREASING CLOUDS AS CAA AND SUBSIDENCE OVERSPREADS THE CWA FROM NORTHWEST TO SOUTHEAST THROUGH THE NIGHT. SOME STRATACU MAY LINGER ACROSS THE NORTHEAST INTO THURSDAY...OTHERWISE PARTLY TO MOSTLY SUNNY SKIES STILL LOOK GOOD ON THURSDAY WITH HIGHS GENERALLY IN THE MID 70S AFTER LOWS IN 55 TO 60 DEGREE RANGE MOST AREAS. DRIER AIR...LIGHTER WINDS AND MOSTLY CLEAR SKIES WILL LEAD TO COOLER READINGS STILL FOR FRIDAY MORNING. DRY FCST STILL LOOKS ON TRACK FOR FRIDAY INTO EARLY SATURDAY BEFORE NEXT SYSTEM MOVES INTO THE CENTRAL PLAINS FOR THE LATTER HALF OF THE WEEKEND. WILL KEEP POPS GOING SATURDAY NIGHT INTO SUNDAY. NEW MODELS SUGGEST PRECIP MAY LINGER INTO EARLY MONDAY...ALTHOUGH TIMING A LITTLE UNCERTAIN SO WILL NOT ADD ADDITIONAL POPS AT THIS TIME. EITHER WAY IT WILL LIKELY SLOW WARMING TREND WHICH TAKES EARLIER IN THE WEEKEND. .TOP...NONE
KSZ008>012-020>024-026-034>040-054>056-058-059-261000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1145 AM CDT WED JUN 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL INCREASE IN INTENSITY AND COVERAGE OVER NORTHEAST AND EASTCENTRAL KANSAS THIS AFTERNOON. SOME OF THE STORMS MAY CONTAIN STRONG DAMAGING WINDS AND LARGE HAIL. THE THUNDERSTORMS WILL PUSH OUT OF THE AREA THIS EVENING...ENDING THE SEVERE THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS THE ENTIRE AREA SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING OVER NORTHEAST AND EASTCENTRAL KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The Topeka radar (KTWX), 24 km away, was scanning. The volume nearest the first event began at 18:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364422.